Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 206, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2018, 4:36 PM CDT for Finney County, Hamilton County, Kearny County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 19, 2018, 5:09 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Finney County, KS, Hamilton County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WUUS53 KDDC 192136
SVRDDC
KSC055-075-093-192230-
/O.NEW.KDDC.SV.W.0206.180619T2136Z-180619T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
436 PM CDT TUE JUN 19 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Hamilton County in southwestern Kansas...
Southern Kearny County in southwestern Kansas...
Southwestern Finney County in southwestern Kansas...
* Until 530 PM CDT/430 PM MDT/.
* At 436 PM CDT/336 PM MDT/, severe thunderstorms were located along
a line extending from 12 miles southeast of Kendall to 9 miles
northeast of Hickok, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lakin, Deerfield and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 10105 3774 10085 3774 10160 3791 10169
TIME...MOT...LOC 2136Z 256DEG 28KT 3780 10141 3769 10114
HAIL...1.00IN
WIND...60MPH
$$
TATRO3 follow-up statements
862
WWUS53 KDDC 192149
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
449 PM CDT TUE JUN 19 2018
KSC075-192159-
/O.CAN.KDDC.SV.W.0206.000000T0000Z-180619T2230Z/
Hamilton KS-
449 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3804 10105 3774 10085 3774 10152 3794 10154
TIME...MOT...LOC 2149Z 227DEG 20KT 3782 10134
$$
KSC055-093-192230-
/O.CON.KDDC.SV.W.0206.000000T0000Z-180619T2230Z/
Kearny KS-Finney KS-
449 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...
At 449 PM CDT, a severe thunderstorm was located 9 miles southwest of
Lakin, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lakin, Deerfield and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 10105 3774 10085 3774 10152 3794 10154
TIME...MOT...LOC 2149Z 227DEG 20KT 3782 10134
HAIL...1.50IN
WIND...60MPH
$$
TATRO507
WWUS53 KDDC 192158
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
458 PM CDT TUE JUN 19 2018
KSC055-093-192230-
/O.CON.KDDC.SV.W.0206.000000T0000Z-180619T2230Z/
Kearny KS-Finney KS-
458 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...
At 458 PM CDT, a severe thunderstorm was located 6 miles south of
Lakin, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lakin and Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 10105 3781 10090 3779 10133 3795 10148
TIME...MOT...LOC 2158Z 244DEG 20KT 3785 10130
HAIL...1.00IN
WIND...60MPH
$$
TATRO481
WWUS53 KDDC 192209
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
509 PM CDT TUE JUN 19 2018
KSC055-093-192219-
/O.CAN.KDDC.SV.W.0206.000000T0000Z-180619T2230Z/
Kearny KS-Finney KS-
509 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3804 10105 3781 10090 3779 10133 3795 10148
TIME...MOT...LOC 2208Z 256DEG 28KT 3787 10119
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:12 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 19, 1:12 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 112 PM CDT Tue Jun 19 2018 ...Updated Long Term... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 19 2018 Thunderstorms will become likely as we go throughout this afternoon and especially tonight. Heavy rain, which will reduce surface visibilities, and gusty winds from the storms will be a threat for all TAF sites primarily from 01Z- 09Z. There is the possibility at HYS and GCK of thunderstorms occurring as early as 22Z. The thunderstorm threat should gradually subside for all TAF sites after 12Z with ceiling slowly rising through the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 64 84 60 / 20 90 50 10 GCK 95 63 84 59 / 40 90 30 10 EHA 95 62 84 59 / 30 70 20 10 LBL 95 65 84 60 / 20 80 30 10 HYS 94 66 82 60 / 50 90 20 20 P28 95 69 82 64 / 10 70 60 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for KSZ030-031-043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 3:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W ULYSSES 37.58N 101.38W
06/19/2018 E0.88 INCH GRANT KS PUBLIC
DIME TO NICKEL HAIL WAS REPORTED.
&&
MRLocal storm report, Jun 19, 3:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
358 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 1 SW SCOTT CITY 38.47N 100.92W
06/19/2018 E0.88 INCH SCOTT KS PUBLIC
&&
MRLocal storm report, Jun 19, 4:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
404 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 WSW RICHFIELD 37.23N 101.95W
06/19/2018 E1.00 INCH MORTON KS PUBLIC
&&
MRLocal storm report, Jun 19, 4:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
416 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 NNE ULYSSES 37.66N 101.30W
06/19/2018 E0.88 INCH GRANT KS PUBLIC
&&
MRLocal storm report, Jun 19, 4:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
432 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S SCOTT CITY 38.47N 100.91W
06/19/2018 E1.00 INCH SCOTT KS EMERGENCY MNGR
&&
MRLocal storm report, Jun 19, 4:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
434 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 1 WSW SCOTT CITY 38.47N 100.92W
06/19/2018 E1.00 INCH SCOTT KS PUBLIC
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:55 PM CDT | Special Weather Statement | DDC | Morton | 50 min |
| Jun 19, 3:08 PM CDT | Special Weather Statement | DDC | Lane, Scott, Trego | 52 min |
| Jun 19, 3:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jun 19, 3:30 PM CDT | Special Weather Statement | DDC | Grant | 45 min |
| Jun 19, 3:37 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 53 min |
| Jun 19, 3:39 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 66 min |
| Jun 19, 3:48 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Kearny | 57 min |
| Jun 19, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 66 min |
| Jun 19, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 67 min |
| Jun 19, 4:25 PM CDT | Areal Flood Advisory | DDC | Lane, Scott | 3 hr |
| Jun 19, 4:28 PM CDT | Areal Flood Advisory | DDC | Morton, Stanton | 3 hr |
| Jun 19, 4:37 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 53 min |
| Jun 19, 4:53 PM CDT | Flash Flood Warning | DDC | Scott | 6 hr |
| Jun 19, 5:06 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 54 min |
| Jun 19, 5:13 PM CDT | Special Weather Statement | DDC | Morton | 47 min |
| Jun 19, 5:37 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 53 min |
| Jun 19, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 63 min |
| Jun 19, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 17 min |
| Jun 19, 5:54 PM CDT | Flash Flood Warning | DDC | Lane, Scott | 5 hr |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 41 min |
| Jun 19, 6:10 PM CDT | Flash Flood Warning | DDC | Trego | 5 hr |
| Jun 19, 6:18 PM CDT | Tornado Warning | DDC | Morton | 27 min |
| Jun 19, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.